Alert archive / Oklahoma / River Flood Advisories in 2017

River Flood Advisory 16, NWS Tulsa, OK

May 20, 2017Adair County, Cherokee County, Delaware County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at May 20, 2017, 3:09 AM CDT for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 20, 2017, 3:09 AM CDT (08:09 UTC)
Expired
May 21, 2017, 3:09 PM CDT
In force
36 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Adair County, OK, Cherokee County, OK, Delaware County, OK

The radar

The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2). The gauge peaked at 13.82 ft at May 21, 2017, 6:00 AM CDT.

actionminormoderate5101505/2005/2105/22
Action stage
9 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 20, 2:55 AM CDT, 14 minutes earlier.

Area forecast discussion, May 20, 2:55 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
255 AM CDT Sat May 20 2017

.DISCUSSION...
Showers and thunderstorms beginning to wind down across eastern
Oklahoma early this morning as the responsible upper level low
moves out of the Rockies and into the Plains. Showers and thunderstorms
will linger through the morning hours across southeast Oklahoma and
western Arkansas. Will trim some of the Flash Flood Watch across northeast
Oklahoma with the issuance of this zone package. Will let the remainder of
the Watch run through 7 am.

High pressure is expected to prevail on Sunday and will result in a chilly
start to the day with lows ranging from the mid 40s to mid 50s. The next
chance of showers and thunderstorms will come Monday into Tuesday as a series
of upper level shortwaves in the developing northwesterly flow aloft affect
the region.

Have kept the remainder of the forecast dry as the northwesterly flow slowly
breaks down and the flow becomes more zonal over the region by the end of
the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  50  77  56 /  20   0   0   0
FSM   76  54  81  56 /  60  10   0   0
MLC   73  52  79  55 /  40  10   0   0
BVO   70  47  75  53 /  10   0   0  10
FYV   71  48  74  51 /  50  10   0   0
BYV   72  50  74  51 /  60  10   0   0
MKO   72  51  77  54 /  40  10   0   0
MIO   70  48  74  53 /  20  10   0  10
F10   71  52  77  55 /  20   0   0   0
HHW   77  57  81  58 /  60  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT this morning for OKZ049-053>076.

AR...Flash Flood Watch until 7 AM CDT this morning for ARZ001-002-010-
     011-019-020-029.

&&

LONG TERM....10
Hazardous weather outlook, May 19, 11:09 PM CDT, 4 hours before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1109 PM CDT Fri May 19 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1109 PM CDT Fri May 19 2017

...SEVERE WEATHER AND FLOOD POTENTIAL CONTINUE THROUGH THE NIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma into western Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Southeast Oklahoma into western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Line of strong to severe thunderstorms will slowly push to the
east across southeast Oklahoma and western Arkansas overnight in
association with an upper level low moving out of the rockies
and into the plains. The thunderstorms will have the potential
to produce damaging winds and possibly a tornado through much of
the overnight hours across southeast Oklahoma and western Arkansas.
Showers and thunderstorms will continue across northeast Oklahoma
through much of the night. Heavy rain and flash flooding will continue
to be a major concern overnight with river flooding and areal flooding
continuing through the weekend.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY and THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Showers and thunderstorms will end from west to east during the
day Saturday. The next storm system will affect the area Monday
into Tuesday bringing a chance of thunderstorms, but only a
limited risk of severe weather.

weather.gov/tulsa Contains additional information.

In the hours before

Special weather statement, May 20, 12:24 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1224 AM CDT SAT MAY 20 2017

ARZ011-020-200600-
Madison AR-Franklin AR-
1224 AM CDT SAT MAY 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 100 AM CDT...

At 1224 AM CDT, a strong thunderstorm was located 3 miles south of
Cass, moving northeast at 45 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
St. Paul...                       Cass...
Saint Paul...                     Pettigrew...
Witter...                         Boston...
Jethro...                         Dutton...
Barnes...                         Red Star...
Redding...                        Watalula...
Brashears...                      Turners Bend...
Taft...                           Paradise...

A tornado watch remains in effect until 500 AM CDT for northwestern
and west central Arkansas.

LAT...LON 3588 9352 3576 9352 3577 9370 3556 9370
      3552 9376 3562 9394 3600 9368 3589 9351
TIME...MOT...LOC 0524Z 214DEG 37KT 3563 9380
Local storm report, May 20, 1:46 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
146 AM CDT SAT MAY 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     FLASH FLOOD      SAPULPA                 36.00N 96.11W
05/20/2017                   CREEK              OK   TRAINED SPOTTER

            ONE-HALF INCH OF WATER IN HOME.

&&

RJS
Local storm report, May 20, 1:47 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
147 AM CDT SAT MAY 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      KREBS                   34.93N 95.72W
05/20/2017                   PITTSBURG          OK   TRAINED SPOTTER

            WATER TO DOORWAYS OF HOMES.

&&

RJS
Special weather statement, May 20, 1:47 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
147 AM CDT SAT MAY 20 2017

OKZ049-053-073-200745-
Pittsburg OK-Choctaw OK-Pushmataha OK-
147 AM CDT SAT MAY 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR PUSHMATAHA...WESTERN CHOCTAW AND
SOUTH CENTRAL PITTSBURG COUNTIES UNTIL 245 AM CDT...

At 146 AM CDT, strong thunderstorms were located along a line
extending from 9 miles northwest of Stanley to 4 miles southwest of
Albany. Movement was northeast at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Antlers...                        Clayton...
Boswell...                        Rattan...
Soper...                          Albion...
Clayton Lake State Park...        Kent...
Snow...                           Tuskahoma...
Stanley...                        Moyers...
Nashoba...                        Kiamichi...
Kosoma...                         Kellond...
Dunbar...                         Eubanks...
Sardis...                         Speer...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 500 AM CDT for southeastern
Oklahoma.

LAT...LON 3388 9584 3391 9588 3393 9592 3395 9594
      3412 9594 3414 9596 3415 9598 3416 9578
      3442 9578 3451 9571 3451 9567 3456 9567
      3468 9558 3467 9502 3394 9559 3394 9560
      3391 9564 3388 9570 3390 9575 3387 9578
TIME...MOT...LOC 0646Z 232DEG 66KT 3465 9557 3382 9621
Special weather statement, May 20, 2:20 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
220 AM CDT SAT MAY 20 2017

OKZ049-075-200815-
Latimer OK-Pushmataha OK-
220 AM CDT SAT MAY 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUSHMATAHA AND
LATIMER COUNTIES UNTIL 315 AM CDT...

At 219 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southwest of Wilburton to 7 miles northwest of
Clayton. Movement was northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Wilburton...                      Red Oak...
Albion...                         Damon...
Higgins...                        Bengal...
Tuskahoma...                      Yanush...
Robbers Cave State Park...        Kiamichi...
Sardis...                         Gowen...
Panola...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A tornado watch remains in effect until 500 AM CDT for southeastern
Oklahoma.

LAT...LON 3478 9552 3503 9543 3506 9494 3494 9499
      3494 9500 3491 9500 3485 9502 3485 9506
      3474 9506 3461 9511 3461 9551
TIME...MOT...LOC 0719Z 225DEG 47KT 3489 9533 3466 9546
Special weather statement, May 20, 2:48 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
248 AM CDT SAT MAY 20 2017

OKZ049-074>076-200845-
Haskell OK-Latimer OK-Pushmataha OK-Le Flore OK-
248 AM CDT SAT MAY 20 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
NORTHEASTERN PUSHMATAHA...EASTERN LATIMER AND WESTERN LE FLORE
COUNTIES UNTIL 345 AM CDT...

At 248 AM CDT, strong thunderstorms were located along a line
extending from 5 miles southeast of Lequire to 7 miles south of
Albion. Movement was northeast at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Talihina...                       Wister...
McCurtain...                      Bokoshe...
Fanshawe...                       Talimena State Park...
Bengal...                         Lake Wister State Park...
Whitesboro...                     Muse...
Summerfield...                    Milton...
Honobia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A tornado watch remains in effect until 500 AM CDT for southeastern
Oklahoma.

LAT...LON 3508 9505 3533 9470 3533 9469 3532 9468
      3451 9473 3451 9504 3450 9505 3450 9508
TIME...MOT...LOC 0748Z 219DEG 32KT 3506 9502 3456 9507

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:06 PM CDTFlash Flood WarningTSACherokee, Creek, Mayes, Muskogee, Okmulgee, Rogers and 2 more7 hr
May 19, 7:13 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee47 min
May 19, 7:16 PM CDTSpecial Weather StatementTSADelaware29 min
May 19, 7:22 PM CDTSpecial Weather StatementTSATulsa23 min
May 19, 7:40 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more50 min
May 19, 8:02 PM CDTFlash Flood WarningTSACherokee, Delaware, Mayes, Ottawa6 hr
May 19, 8:14 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Ottawa61 min
May 19, 8:28 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner47 min
May 19, 8:46 PM CDTRiver Flood WarningTSAAdair, Delaware35 hr
May 19, 8:46 PM CDTRiver Flood WarningTSACherokee56 hr
May 19, 9:00 PM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg6 hr
May 19, 9:03 PM CDTSpecial Weather StatementTSAMcIntosh57 min
May 19, 9:09 PM CDTSpecial Weather StatementTSAOttawa51 min
May 19, 9:40 PM CDTSpecial Weather StatementTSAAdair, Cherokee50 min
May 19, 9:50 PM CDTRiver Flood WarningTSAOkmulgee5 days
May 19, 9:51 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg39 min
May 19, 9:55 PM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Muskogee, Sequoyah6 hr
May 19, 10:28 PM CDTSpecial Weather StatementTSAPittsburg32 min
May 19, 10:39 PM CDTSpecial Weather StatementTSAAdair36 min
May 19, 11:01 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more6 hr
May 19, 11:03 PM CDTFlash Flood WarningTSAAdair, Cherokee, Sequoyah6 hr
May 19, 11:06 PM CDTSevere Thunderstorm WarningTSAAdair23 min
May 20, 12:47 AM CDTSevere Thunderstorm WarningTSAPittsburg43 min
May 20, 1:47 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha58 min
May 20, 1:51 AM CDTAreal Flood WarningTSACherokee, Creek, Delaware, Mayes, Muskogee, Okfuskee and 5 more18 hr
May 20, 2:20 AM CDTSpecial Weather StatementTSALatimer55 min
May 20, 2:48 AM CDTSpecial Weather StatementTSALeFlore57 min
May 20, 4:13 AM CDTRiver Flood WarningTSALeFlore54 hr
May 20, 4:19 AM CDTFlash Flood WarningTSALeFlore, Pushmataha4 hr
May 20, 8:55 AM CDTAreal Flood WarningTSAAdair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 3 more36 hr
May 20, 8:58 AM CDTRiver Flood WarningTSAOttawa46 hr
May 20, 8:58 AM CDTRiver Flood WarningTSAOttawa45 hr
May 20, 9:30 AM CDTRiver Flood WarningTSACreek17 hr
May 20, 9:30 AM CDTRiver Flood WarningTSARogers, Tulsa16 hr
May 20, 9:41 AM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware37 hr
May 20, 10:07 AM CDTRiver Flood WarningTSALeFlore19 hr
May 20, 10:07 AM CDTRiver Flood WarningTSASequoyah18 hr
May 20, 2:39 PM CDTRiver Flood AdvisoryTSACherokee, Delaware12 hr
May 19, 8:49 PM CDTSevere Thunderstorm WarningTSABenton56 min
May 19, 11:21 PM CDTSpecial Weather StatementTSAFranklin24 min
May 19, 11:28 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Washington28 min
May 20, 12:24 AM CDTSpecial Weather StatementTSAMadison36 min
May 20, 4:15 AM CDTRiver Flood AdvisoryTSAFranklin, Johnson, Logan36 hr
May 20, 4:15 AM CDTRiver Flood AdvisoryTSACrawford, Franklin36 hr
May 20, 9:47 AM CDTRiver Flood WarningTSACrawford, Sebastian3 days
May 20, 10:07 AM CDTRiver Flood WarningTSAFranklin, Johnson, Logan3 days

Nearby

River Flood Advisories in Oklahoma, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.